Fractal dimension of collision cascades

F. Kun, G. Bardos

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

The geometrical structure of the vacancy distribution in collision cascades is studied using Monte Carlo simulations. Based on a Flory–de Gennes-type approach, a relation of the fractal dimension, the self-similarity dimension, and the dimension of the embedding space is established. It is shown that, varying the parameter of the interaction potential, a structural transition takes place in the cascade from an open branching structure to a space-filling one. Based on the results the spike condition of Cheng, Nicolet, and Johnson [Phys. Rev. Lett. 58, 2083 (1987)] is revisited.

Original languageEnglish
Pages (from-to)1508-1513
Number of pages6
JournalPhysical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics
Volume55
Issue number2
DOIs
Publication statusPublished - Jan 1 1997

    Fingerprint

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Condensed Matter Physics
  • Physics and Astronomy(all)

Cite this